MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Stenosis of the esophagus (4487); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Flourish post-approval study 17-09; pt # (b)(6).At 3 days from birth, the patient underwent thoracotomy for repair of the tef.At 405 days from birth the patient underwent rigid bronchoscopy, flexible esophagoscopy and esophageal dilation.At 453 days of age, the flourish pediatric esophageal atresia device was placed with the patient under general anesthesia.A resulting gap measurement (following placement) was not provided.No additional procedures were reported.Six days after placement (459 days of age), anastomosis was achieved and the flourish magnets were removed.Method of confirmation of anastomosis was not provided.The first dilation of stricture at the anastomotic site occurred 12 days following device removal.The patient underwent subsequent dilation 24, 35, 64, 113, and 246 days following device removal.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the report indicated the patient was treated for stricture at the anastomotic site.The ifu states the following: "based on limited clinical data on this device, the rate of endoscopic dilation or surgical intervention for stenosis of the anastomosis is higher than that following surgery." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.Quality assurance will continue to monitor for complaint trends.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15165616
Report Number1037905-2022-00451
Device Sequence Number11279659
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)200531(10)W4221406
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
H150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4221406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Initial Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale